MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY WALLFLEX ¿ DUODENAL; STENT,METALLIC,EXPANDABLE,DUODENAL

BOSTON SCIENTIFIC - GALWAY WALLFLEX ¿ DUODENAL; STENT,METALLIC,EXPANDABLE,DUODENAL
Model Number M00565010
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/22/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).The device has been received for analysis; however the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2017 that a wallflex duodenal stent was implanted to treat a malignant stricture during a stent placement procedure performed on (b)(6) 2017.Reportedly, the patient¿s anatomy was not dilated prior to stent placement.According to the complainant, during the procedure, the physician was able to deploy the stent, however, an extra 6¿ long wire was noted to have fallen inside the patient.The physician stated there was a small tug during deployment but not what he would expect would break a wire.It is unknown if the wire came off the stent or out of the delivery system.Reportedly, it was confirmed that the duodenal stent and the delivery system appeared intact and not visibly damaged or broken.The stent remains implanted and the detached wire was retrieved from the patient.There were no patient complications reported as a result of this event.The patient¿s condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
A broken segment of stent was received for analysis; the delivery system was not returned.The investigation concluded that the damage to the device was most likely due to anatomical/ procedural factors encountered during the procedure which limited the performance of the device.Therefore, the most probable root cause for this complaint is operational context.A labeling review was performed, and from the information available this device was used per the directions for use (dfu) / product label.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.A search of the complaint database confirmed that no similar complaints exist for the specified lot.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6), 2017 that a wallflex duodenal stent was implanted to treat a malignant stricture during a stent placement procedure performed on (b)(6) 2017.Reportedly, the patient¿s anatomy was not dilated prior to stent placement.According to the complainant, during the procedure, the physician was able to deploy the stent, however, an extra 6¿ long wire was noted to have fallen inside the patient.The physician stated there was a small tug during deployment but not what he would expect would break a wire.It is unknown if the wire came off the stent or out of the delivery system.Reportedly, it was confirmed that the duodenal stent and the delivery system appeared intact and not visibly damaged or broken.The stent remains implanted and the detached wire was retrieved from the patient.There were no patient complications reported as a result of this event.The patient¿s condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Updated investigation results.A broken segment of wire was received for analysis; the delivery system was not returned.Visual examination of the returned broken wire found evidence of welding in one side of its loop.Some kinks were found along the wire.The wire was compared to another wallflex enteral stent with the same upn and found that its color and shape did match to a wallflex enteral stent.The wire was measured and its dimensions match with a wallflex enteral stent wire.No other issues with the device were noted.Although it was reported that there was no visible damage or broken parts of the device, the analysis revealed that the returned wire belongs to a wallflex enteral stent.The investigation concluded that the damage to the device was most likely due to anatomical/ procedural factors encountered during the procedure which limited the performance of the device, and that severe manipulation while trying to deploy or even retract the stent likely caused the wire to break.Per the investigation, in order to unbraid this wire from the stent, force/severe manipulation is required.Therefore, the most probable root cause for this complaint is operational context.A labeling review was performed, and from the information available this device was used per the directions for use (dfu) / product label.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.A search of the complaint database confirmed that no similar complaints exist for the specified lot.
 
Event or Problem Description
It was reported to boston scientific corporation on december 8, 2017 that a wallflex duodenal stent was implanted to treat a malignant stricture during a stent placement procedure performed on (b)(6) 2017.Reportedly, the patient¿s anatomy was not dilated prior to stent placement.According to the complainant, during the procedure, the physician was able to deploy the stent, however, an extra 6¿ long wire was noted to have fallen inside the patient.The physician stated there was a small tug during deployment but not what he would expect would break a wire.It is unknown if the wire came off the stent or out of the delivery system.Reportedly, it was confirmed that the duodenal stent and the delivery system appeared intact and not visibly damaged or broken.The stent remains implanted and the detached wire was retrieved from the patient.There were no patient complications reported as a result of this event.The patient¿s condition at the conclusion of the procedure was reported to be stable.

Brand Name
WALLFLEX ¿ DUODENAL
Common Device Name
STENT,METALLIC,EXPANDABLE,DUODENAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7157753
Report Number3005099803-2017-03997
Device Sequence Number16182537
Product Code MUM
UDI-Device Identifier08714729456483
UDI-Public08714729456483
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K062750
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/23/2019
Device Model NumberM00565010
Device Catalogue Number6501
Device Lot Number20806476
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2017
Initial Date Received by Manufacturer 12/08/2017
Supplement Date Received by Manufacturer02/07/2018
03/09/2018
Initial Report FDA Received Date01/02/2018
Supplement Report FDA Received Date03/07/2018
04/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;